Posted 25 April 2009 - 02:26 AM
EEK! Your help is much appreciated! =) Also, my skin is very sensitive, so toothpaste isn't gonna work. It burns my skin.
Posted 25 April 2009 - 02:35 AM
This question comes up so frequently.
Hereâ€™s what to do when youâ€™ve messed with a pimple and it looks horribly swollen, red and painful now.
Keep in mind that the treatment may also prevent an incipient cyst from getting worse.
The treatment may also help prevent Post Inflammatory Hyperpigmentation (PIH) or â€˜red marksâ€™.
Take ibuprofen or naproxen sodium.
Do not mess with the lesion anymore AT all.
Antibiotic cream/ointment and a band aid for night.
Detailed explanation and rationale:
Wrap an ice cube in a thin cloth towel or paper towel so the ice doesn't directly touch your skin. Some recommend freezing a bunch of water-filled little paper Dixie cups in the freezer. The thin paper cups make it convenient to hold and apply ice to the lesions. Thatâ€™s a great idea from Laura, the esthetician that Willow569 goes to.
Hold the ice to the lesion for one minute or so on, five minutes or so off. Repeat as often as necessary throughout the first 24 hours, but not to the point that your skin turns pale or feels uncomfortable. The ice will reduce the swelling and the pain and the redness. The ice may also limit the development of post inflammatory hyper-pigmentation, PIH, or â€˜red marksâ€™.
You could also just glide an ice cube gently over your whole face, not holding it in one spot for too long. This technique will help decrease inflammation over the entire surface of your face.
Ibuprofen and naproxen sodium are anti-inflammatories. Inflammation is redness, swelling, pain. One or the other medication will help reduce the inflammation of any type of infection and may also help with pain. Use only as directed on the package, pick one or the other, and donâ€™t use for longer than directed. Of course, donâ€™t use one if youâ€™re allergic to it!
If your doctor has ordered an antibiotic due to the inflamed lesion(s), continue to take the antibiotic as ordered. You may still take an anti-inflammatory for pain and swelling. The antibiotic is for the infection (bacteria) and the anti-inflammatory is for the pain, redness, and swelling.
Topical antibiotic cream/ointment and band aid how-to:
(Neosporin, Polysporin, Bacitracin, etc. I use Polysporin more often.)
Apply a dab of antibiotic cream/ointment to a small band aid (this prevents contamination of the tube provided the bandaid is sterile and youâ€™ve not touched the pad part with your fingers or anything else).
Put the band aid on the lesion. Leave on overnight. You don't have to do this step, but it provides an extra measure of infection-control and just feels better, too.
The antibiotic cream/ointment may help prevent indented scarring.
There you go. Good luck!
Posted 26 April 2009 - 02:57 AM
Posted 26 April 2009 - 03:05 AM
Posted 26 April 2009 - 03:40 AM
Posted 26 April 2009 - 10:36 AM
And maybe I don't know what a cyst is, and I was wrong in my diagnosis. It's just a huge blind pimple, I guess you could say.
Posted 14 May 2014 - 02:37 PM
I have the exact same type of pimple right on the middle of my face right now.
2 days topical antibiotics and nothing is working. It is just growing, and I can feel the wad of gunk inside it.
I got some out on Monday and yesterday. But now it's back to refilling itself with puss and it is actually hurting.
How can this be?? I have opened it 2 times, puss came out (a bit of blood too). Disinfected with an antibiotic. And still, it refills.
Not sure what is inside. Have a derm appointment tomorrow morning. Will apply neosporin for tonight.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users